Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 261, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 5, 2019, 8:53 PM CDT for Barton County, Kansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2019, 8:53 PM CDT (01:53 UTC)
- Expired
- Jul 5, 2019, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Barton County, KS
The radar
The Dodge City radar (KDDC), 124 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:19 PM CDT | TSTM WND GST 60 | 3 Wnw Great Bend Airpor, KS | SPOTTER ESTIMATED 50 TO 60 MPH WIND GUSTS AND TORRENTIAL RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted.
895 WUUS53 KICT 060153 SVRICT KSC009-060230- /O.NEW.KICT.SV.W.0261.190706T0153Z-190706T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wichita KS 853 PM CDT Fri Jul 5 2019 The National Weather Service in Wichita has issued a * Severe Thunderstorm Warning for... Western Barton County in central Kansas... * Until 930 PM CDT. * At 852 PM CDT, severe thunderstorms were located along a line extending from 5 miles southeast of Milberger to near Albert, moving southeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Great Bend, Hoisington, Pawnee Rock, Albert, Olmitz, Galatia, Susank and Great Bend Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3870 9903 3863 9863 3826 9887 3826 9903 TIME...MOT...LOC 0152Z 323DEG 12KT 3867 9884 3842 9906 HAIL...0.88IN WIND...60MPH $$ DARMOFAL
2 follow-up statements
422 WWUS53 KICT 060204 SVSICT Severe Weather Statement National Weather Service Wichita KS 904 PM CDT Fri Jul 5 2019 KSC009-060230- /O.CON.KICT.SV.W.0261.000000T0000Z-190706T0230Z/ Barton KS- 904 PM CDT Fri Jul 5 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR WESTERN BARTON COUNTY... At 904 PM CDT, severe thunderstorms were located along a line extending from 7 miles southeast of Milberger to just south of Albert, moving southeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Great Bend, Hoisington, Pawnee Rock, Albert, Olmitz, Galatia, Susank and Great Bend Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3870 9903 3863 9863 3826 9887 3826 9903 TIME...MOT...LOC 0204Z 323DEG 12KT 3865 9882 3840 9904 HAIL...0.88IN WIND...60MPH $$ DARMOFAL
707
WWUS53 KICT 060215
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
915 PM CDT Fri Jul 5 2019
KSC009-060230-
/O.CON.KICT.SV.W.0261.000000T0000Z-190706T0230Z/
Barton KS-
915 PM CDT Fri Jul 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN BARTON COUNTY...
At 914 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Hoisington to 5 miles north of
Pawnee Rock, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Great Bend, Hoisington, Pawnee Rock, Albert, Olmitz, Galatia, Susank
and Great Bend Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3863 9863 3826 9887 3826 9903 3854 9903
3869 9895
TIME...MOT...LOC 0214Z 323DEG 13KT 3864 9877 3833 9902
HAIL...0.88IN
WIND...60MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:55 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 5, 6:55 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Wichita KS 655 PM CDT Fri Jul 5 2019 .SHORT TERM...(This evening through Monday night) Issued at 327 PM CDT Fri Jul 5 2019 Tonight: Challenging summer forecasts continue with outflow boundary at late afternoon roughly parallel and a bit south of Highway 400. This boundary has slowed to a crawl in the west, but still pushing south across southeast KS. Anticipate this boundary will be primary focus for storms through sunset, with both severe downburst winds and heavy rain/flooding potential. Later this evening, anticipate combo of rich moisture spreading back north as outflow retreats and modest increase in low level jet will result in development of storms somewhere south of i-70 in western half of KS. These storms will subsequently move into the forecast area overnight. Saturday: Given that none of the models handled today's convection very well, confidence in precipitation forecast on Saturday is low. Robust overnight convection would significantly limit chances in the morning, assuming cold pool pushes effective boundary into OK, otherwise may be left with festering showers in the vicinity of boundary throughout the morning. Diurnal heating and isolated storms are possible in the afternoon. Temperatures of course will be dependent on cloud cover/precipitation and hedged closer to census on Saturday. Sunday-Monday: Dirty ridge will continue through at least Monday, signaling poor forecastability. Rounds of storms are probable, more likely coming off High Plains during the night with isolated afternoon storms. High temperatures will be highly dependent on clouds and precipitation. -Howerton .LONG TERM...(Tuesday through Friday) Issued at 327 PM CDT Fri Jul 5 2019 Shortwave moving through Northern Plains will flatten ridge at the onset of the period. This may allow front to push well south of the area, providing some reprieve from heating/precipitation after one last nocturnal MCS Tuesday night. -Howerton && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 655 PM CDT Fri Jul 5 2019 SCT (+)TSRA are going to continue to cause problems throughout the night as a couple boundaries meander across KS. One such boundary, that is outflow-related, has been situated very close to the OK/KS border. (+)TSRA have developed very quickly over Harper & SW Sumner County & are being watched closely for severe potential. In areas where (+)TSRA occur, pockets of IFR vsbys are likely. The 2nd boundary that is somewhat poorly defined due to ongoing TSRA from SW KS to NC KS would continue to produce (+)TSRA. Pockets of IFR vsbys are likely where +TSRA occur. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 94 73 90 / 40 30 40 30 Hutchinson 71 91 71 89 / 50 30 40 30 Newton 71 89 71 89 / 50 30 40 40 ElDorado 72 91 71 88 / 40 30 40 40 Winfield-KWLD 72 93 71 90 / 40 30 40 30 Russell 70 88 70 87 / 60 40 60 40 Great Bend 70 89 70 87 / 50 40 50 30 Salina 71 88 71 88 / 50 40 50 40 McPherson 71 88 71 88 / 50 40 50 40 Coffeyville 74 91 72 91 / 30 30 30 30 Chanute 73 91 71 89 / 40 40 40 30 Iola 73 90 71 88 / 40 40 40 40 Parsons-KPPF 74 91 72 90 / 30 30 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ049-051>053. && SHORT TERM...PJH LONG TERM...PJH AVIATION...EPS
Hazardous weather outlook, Jul 5, 4:46 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 446 PM CDT Fri Jul 5 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 446 PM CDT Fri Jul 5 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Thunderstorms may linger into this evening across south central and southeast Kansas. The main threat will be flood producing heavy rain. An isolated strong to severe storms with small hail and 50-60 mph winds is also possible. Thunderstorms that develop over western Kansas are expected to move into the area later tonight. Very heavy rain which could cause flooding is the primary threat, but 50 to 60 mph winds are also possible. Flooding continues on the Cottonwood River in central Kansas. Check the latest river flood statements for details. Other flooding due to recent heavy rain, will continue over parts of eastern Saline, eastern McPherson, Marion and Chase counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be multiple opportunities for thunderstorms, some strong to severe, through Wednesday. The main hazards will be flood producing heavy rain and strong to damaging winds. The threat area and timing will continue to be refined in the coming days, so continue to check later outlooks for updated information. Flooding will likely continue on the Cottonwood River and low lying across through the weekend. Flooding will likely linger into the weekend over parts of eastern Saline, eastern McPherson and Marion counties due to recent heavy rain. Heat indices of 100 to 105 are forecast over much of the area through Wednesday. This is moore likely across south central and southeast Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Special weather statement, Jul 5, 3:23 PM CDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Wichita KS
323 PM CDT Fri Jul 5 2019
KSZ099-100-052115-
Montgomery KS-Labette KS-
323 PM CDT Fri Jul 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Labette County in southeastern Kansas...
* Until 415 PM CDT.
* At 319 PM CDT...National Weather Service Doppler radar was tracking
strong thunderstorms with locally heavy rainfall along a line
extending from near Oswego to Liberty to 5 miles north of Havana...
and moving south at 15 mph.
Torrential rainfall is likely with these slow moving thunderstorms.
In addition, wind gusts up to 50 mph will be possible.
* Locations impacted include...
Parsons, Coffeyville, Independence, Cherryvale, Caney, Oswego,
Chetopa, Altamont, Edna, Dearing, Mound Valley, Elk City, Tyro,
Liberty, Havana, Bolton, Bartlett, Labette, Angola and Elk City
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9597 3729 9596 3729 9558 3732 9508
3700 9508
TIME...MOT...LOC 2021Z 349DEG 15KT 3722 9515 3714 9558 3717 9594
CARUSOSpecial weather statement, Jul 5, 3:28 PM CDT, 5 hours 25 minutes before
Special Weather Statement National Weather Service Wichita KS 328 PM CDT Fri Jul 5 2019 KSZ098-052130- Chautauqua KS- 328 PM CDT Fri Jul 5 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Eastern Chautauqua County in southeastern Kansas... * Until 430 PM CDT. * At 325 PM CDT...National Weather Service Doppler radar was tracking strong thunderstorms with locally heavy rainfall along a line extending from near Sedan to near Elgin...and moving southeast at 20 mph. Torrential rainfall is likely with these storms. In addition, wind gusts up to 50 mph will be possible. * Locations impacted include... Sedan, Peru, Chautauqua, Elgin and Niotaze. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3726 9617 3721 9596 3700 9597 3700 9643 TIME...MOT...LOC 2027Z 296DEG 16KT 3718 9615 3702 9631 CARUSO
Special weather statement, Jul 5, 6:42 PM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Wichita KS 642 PM CDT Fri Jul 5 2019 KSZ091-060000- Harper KS- 642 PM CDT Fri Jul 5 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Harper County in south central Kansas... * Until 700 PM CDT. * At 641 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles southwest of Anthony. this storm was nearly stationary. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Anthony. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3721 9826 3725 9806 3700 9793 3700 9817 TIME...MOT...LOC 2342Z 131DEG 1KT 3709 9810 DARMOFAL
Special weather statement, Jul 5, 6:59 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Wichita KS
659 PM CDT Fri Jul 5 2019
KSZ091-060015-
Harper KS-
659 PM CDT Fri Jul 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southwestern Harper County in south central Kansas...
* Until 715 PM CDT.
* At 656 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 6 miles west of Anthony. this storm
was nearly stationary.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Anthony, Attica and Waldron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9793 3700 9820 3715 9830 3728 9822
3726 9801
TIME...MOT...LOC 2358Z 154DEG 2KT 3712 9812
DARMOFALSpecial weather statement, Jul 5, 8:25 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Wichita KS
825 PM CDT Fri Jul 5 2019
KSZ032-047-060200-
Russell KS-Barton KS-
825 PM CDT Fri Jul 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Russell County in central Kansas...
Northwestern Barton County in central Kansas...
* Until 900 PM CDT.
* At 820 PM CDT...National Weather Service Doppler radar was
tracking thunderstorms with locally heavy rainfall along a line
extending from near Dorrance to 5 miles northwest of Galatia...and
moving southeast at 5 mph.
wind gusts up to 45 mph will be possible with these storms along
with torrential rainfall rates.
* Locations impacted include...
Dorrance, Milberger, Bunker Hill, Galatia and Wilson Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3876 9904 3895 9859 3880 9858 3872 9877
3858 9903 3870 9903 3870 9904
TIME...MOT...LOC 0124Z 278DEG 3KT 3888 9864 3866 9908
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:25 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Jul 5, 8:26 PM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Jul 5, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 45 min |
| Jul 5, 9:33 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| Jul 5, 9:38 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 7 hr |
| Jul 5, 10:20 PM CDT | Special Weather Statement | ICT | Rice | 10 min |
| Jul 5, 10:31 PM CDT | Special Weather Statement | ICT | Rice | 29 min |
| Jul 5, 11:12 PM CDT | Special Weather Statement | ICT | Reno | 33 min |
| Jul 5, 11:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 49 min |
| Jul 5, 11:54 PM CDT | Areal Flood Warning | ICT | Ellsworth | 8 hr |
| Jul 6, 12:35 AM CDT | Special Weather Statement | ICT | Harper | 40 min |
| Jul 6, 5:40 PM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.